|HIV Meds and Gallbladder Disease?
Sep 9, 2004
I am a 42 year old male who has been taking Combivir and Viramune for four years with execellent results, viral load less than 50, CD-4 600-800 for the past 3years. I have a collesteral count of 97, do not eat fatty foods as a rule and exercise. I recently had a massive attack of Gallstones. My gallbladder had to be removed. There is no history of Gallstones in my family. Does Viramune and or Combivir cause Gallbladder Disease? If so should I consider taking different meds?
| Response from Dr. Pierone
There is no evidence that I am aware of that Combivir or Viramune are associated with gallstone formation. Once the gallbladder is out that almost always takes care of the problem (a chance to cut is a chance to cure as the surgeons say). I don't think that you need to change this regimen if you are not having any side effects.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.